Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 2, 2006, 6:52 PM EDT for Putnam County, Van Wert County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 2, 2006, 7:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 120 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 022252
SVRIWX
OHC137-161-022345-
/O.NEW.KIWX.SV.W.0152.060702T2252Z-060702T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN WEST CENTRAL OHIO
NORTHEASTERN VAN WERT COUNTY IN WEST CENTRAL OHIO
* UNTIL 745 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES WEST OF DELPHOS...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
OTTOVILLE...
CONTINENTAL...
KALIDA...
COLUMBUS GROVE AND GLANDORF...
PANDORA AND OTTAWA...
LEIPSIC...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4089 8469 4077 8437 4093 8389 4117 8387
4123 8433 4099 8433 4097 8468
$$1 follow-up statement
000
WWUS53 KIWX 022309
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
709 PM EDT SUN JUL 2 2006
OHC137-161-022345-
/O.CON.KIWX.SV.W.0152.000000T0000Z-060702T2345Z/
PUTNAM OH-VAN WERT OH-
709 PM EDT SUN JUL 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN VAN WERT AND PUTNAM COUNTIES...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM
WAS LOCATED 5 MILES EAST OF FORT JENNINGS...OR ABOUT 8 MILES
NORTHEAST OF DELPHOS...AND MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLER
CITY...COLUMBUS GROVE...GLANDORF...OTTAWA...PANDORA...WEST LEIPSIC...
LEIPSIC...GILBOA AND BELMORE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4088 8469 4077 8437 4093 8389 4117 8387
4123 8433 4099 8433 4097 8468
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:30 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 230 PM EDT SUN JUL 2 2006 .SHORT TERM... WITH MIXING THIS AFTN APPEARS CDFNT MAY STALL OUT TO OUR NORTH, HOWEVER CONVERGENCE SEEN ON H85 ANALYSIS THIS MORNING REMAINS ACTIVE WITH SHRA FROM SRN MI-NRN IL. VIS STLT INDICATES CU FIELD BUILDING SOUTH OF THIS AREA IN MODERATELY UNSTABLE AIRMASS FROM NRN IN-CENTRAL IL. SOME WEAK BOUNDARIES EVIDENT IN THIS AREA...APPARENTLY OUTFLOWS FROM THIS MORNINGS CONVECTION ALONG MI/IN AND WI/IL BORDER. STILL WATCHING A SHRTWV IN WATER VAPOR MOVG EAST ACROSS IA WHICH SHOULD ALSO AID TSTM DEVELOPMENT UPSTREAM AND ACROSS OUR AREA DURING PK HEATING AND THIS EVENING. CAP EVIDENT ON ILXS MORNING SOUNDING WILL HINDER CONVECTION TO OUR SOUTH, BUT APPEARS NRN INDIANA MAY BE ON THE NRN EDGE OF THE LID SO CONTD WITH CHC OF TSTMS OVERNIGHT. WITH LIGHTER GRADIENT TONIGHT, MINS SHOULD BE CONSIDERABLY COOLER THAN LAST NIGHT... IN THE M-U60S. ANOTHER CDFNT WILL DROP SE FROM THE NRN PLAINS TO THE UPR MS VLY ON MONDAY. ALSO ANOTHER WK SHRTWV IS EXPECTED TO MOVE ESE FM THE ROCKIES THIS AFTN TO IA ON MONDAY. THE APPROACH OF THESE SYSTEMS SHOULD RESULT IN RESUMED INCREASE IN LOW LEVEL SWLY FLOW/WAA OVER OUR AREA WHICH MAY PROVIDE ENOUGH LIFT FOR TSTM DEVELOPMENT TOMORROW IN MOIST/MOD UNSTABLE AMS ACROSS THE AREA. EXPECT ENOUGH SUNSHINE TOMORROW TO ALLOW H85 TEMPS TO MIX TO SFC RESULTING IN HIGHS IN THE M-U80S. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY... PATTERN CHANGE STILL ADVERTISED BY MODEL GUIDANCE WITH THE BULK OF ANY PRECIPITATION AND THUNDERSTORMS CONFINED TO MONDAY THROUGH JULY 4TH...DRY FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD. CURRENTLY SHORT WAVE AND ASSOCIATED UPPER LOW CENTERED JUST WEST OF HUDSON BAY WILL HAVE ENOUGH ENERGY TO PUSH THE STALLED COLD FRONT OUT OF OUR FORECAST AREA TUESDAY. WITH GULF MOISTURE FINALLY ENTERING THE AREA BY MONDAY NIGHT AND THE APPROACHING UPPER LEVEL SYSTEM PLUS THE PRESENCE OF THE SURFACE BOUNDARY...WILL COMBINE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA MONDAY NIGHT AND A GOOD PART OF JULY 4TH FINALLY EXITING THE FAR SOUTHEAST BY TUESDAY NIGHT. NGM/NAM/GFS FORECASTS ARE ALL SIMILAR IN PUSHING THE FRONT THROUGH IN THE ABOVE TIME FRAME. RAISED POPS MONDAY NIGHT TO HIGH CHANCE SOUTHEAST AND INCREASED POPS ON THE 4TH OF JULY OVER THE SOUTHEAST AND INCREASED COVERAGE ACROSS THE ENTIRE AREA FOR MUCH OF THE DAY. PRECIPITATION WILL END ACROSS THE ENTIRE AREA TOWARD MIDNIGHT TUESDAY NIGHT. UPPER CANADIAN LOW WILL SLIDE FAR ENOUGH SOUTH TO ALLOW COOL CANADIAN AIR TO OVERSPREAD THE REGION FOR THE REMAINDER OF THE WEEK. COOL CANADIAN HIGH PRESSURE WILL THEN MOVE EAST ALLOWING A REBOUND IN TEMPERATURES THE FOLLOWING WEEKEND AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE TRIES TO BUILD ACROSS THE AREA. MINOR CHANGE WERE MADE TO THE FORECAST FROM WEDNESDAY ON AND KEPT SUNDAY DRY AS THE NEW WEATHER PATTERN BEGINS TO UNFOLD. && .UPDATE/AVIATION... SFC CDFNT SAGGING SOUTH ACROSS MI AND NRN IL WITH SHRA CONTG CLOSER TO THE FRONT OVER NRN PORTION OF CWA AND INTO NE IL ATTM. SHOULD BE ENOUGH INFLUENCE OF CLOUDS/SHRA TO LIMIT HEATING IN THIS AREA AND LOWERED MAX TEMPS ABOUT A CATEGORY IN THIS AREA. OTHERWISE FCST LOOKED GOOD WITH A CHC OF TSTMS AND HIGHS IN THE U80S/L90S. AS FOR TAFS, EXPECT WITH AMS DESTABILIZING THIS AFTN, AND FRONT DROPPING INTO THE AREA ALONG WITH WK SHRTWV APPROACHING FM IA THAT TSRA WILL REDEVELOP IN THE AREA, HWVR, FORCING WILL BE WK AND INSTABILITY NOT OVERWHELMING SO EXPECTING COVERAGE TO BE SCT, THUS, ONLY USED VCTS TERMINOLOGY FOR LATE AFTN/EARLY EVE. LIGHTER GRADIENT TONIGHT SHOULD ALLOW SOME FOG TO FORM BY MORNING. SHOULD BE ENOUGH CLOUDINESS TO KEEP VSBYS LIMITED TO MVFR AT THE TERMINALS BUT IF SKIES CLEAR, WILL PRBLY GO IFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...JT LONG TERM...GLL
Hazardous weather outlook, Jul 2, 5:15 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 AM EDT SUN JUL 2 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 415 AM CDT SUN JUL 2 2006 /515 AM EDT SUN JUL 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING WITH THE PRIMARY HAZARD EXPECTED TO BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND...OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-030915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 515 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 20 KNOTS EARLY THIS MORNING WILL SLOWLY DIMINISH TO 10 TO 15 KNOTS BY MIDDAY. 2 TO 4 FOOT WAVES WILL SUBSIDE TO 1 TO 2 FEET THIS AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH HAIL AND STRONG WINDS RESULTING IN LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MONDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jul 2, 5:52 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 10 NW NORTH WEBSTER 41.43N 85.83W
07/02/2006 KOSCIUSKO IN NWS EMPLOYEE
2 SMALL TREES DOWN
&&
EBREONLocal storm report, Jul 2, 6:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 1 E CHURUBUSCO 41.23N 85.30W
07/02/2006 ALLEN IN TRAINED SPOTTER
TREE FELL ON GARAGE WINDS ESTIMATED AT 60MPH
&&
EBREONLocal storm report, Jul 2, 6:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG DENVER 40.86N 86.08W
07/02/2006 MIAMI IN EMERGENCY MNGR
SEVERAL LARGE TREES AND POWER LINES DOWN
&&
EBREONLocal storm report, Jul 2, 6:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG WOODBURN 41.13N 84.85W
07/02/2006 ALLEN IN FIRE DEPT/RESCUE
SEVERAL TREES AND POWERLINES DOWN
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:26 PM EDT | Severe Thunderstorm Warning | IWX | Paulding | 64 min |
| Jul 2, 6:29 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 31 min |
| Jul 2, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 48 min |
| Jul 2, 7:26 PM EDT | Severe Thunderstorm Warning | IWX | Paulding | 40 min |
| Jul 2, 7:28 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 20 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.